Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On a hierarchy of generalized diagonal dominance properties for complex matrices


Authors: J. L. Brenner and W. G. Brown
Journal: Proc. Amer. Math. Soc. 25 (1970), 906-911
MSC: Primary 15.58
DOI: https://doi.org/10.1090/S0002-9939-1970-0260766-1
MathSciNet review: 0260766
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article concerns dominance conditions for an $ n \times m$ matrix. In the simplest kind of dominance, the (absolute) value of the diagonal element exceeds the sum of the absolute values of the nondiagonal elements on the same row. This condition has been generalized in the literature in several ways, of which we consider ways in which the rows of the matrix cooperate. Our work amounts to a sorting out of certain dominance conditions that belong to a class $ \mathcal{C}$ of dominance conditions. We prove a theorem characterizing all true statements of the form

$\displaystyle {C_1},{C_2}, \cdots ,{C_s} \Rightarrow {C_0}$

where $ {C_i} \in \mathcal{C}(i = 0,1, \cdots ,s)$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15.58

Retrieve articles in all journals with MSC: 15.58


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0260766-1
Keywords: Matrix diagonal dominance, matrix nonsingularity criteria
Article copyright: © Copyright 1970 American Mathematical Society